I had Juvederm injected under my eyes for hollows. This was done almost 2 weeks ago. I have bruises under both eyes and small pillow-like ridges under both eyes. Is this normal? How long do the bruises last? What are these puffs of pillows?
Lumpy Ridges and Bruises After Juvederm
Doctor Answers (35)
Puffiness after Juvederm Injection Under Eyes
I'm sorry to hear you have bruising and puffiness two weeks after Juvederm injection under your eyes. Bruising will pass on its own. The puffiness may need treatment, depending on how bad it is. While I prefer Juvederm to all other fillers in the lower 2/3 of the face, I have stopped using it under they eyes, as I have occasionally seen patients look great at 2 weeks, but "puffy" under the eyes at 2 months, with Juvederm. I have never seen that occur with Restylane.
in any case, if the puffiness persists, find a surgeon with experience using hyaluronidase to reverse the Juvederm and you should do well.
Lumpiness after Juvederm
Correct hollowness in the lower eyelids with the use of fillers like Juvederm requires a skilled plastic surgeon with a understanding of the anatomy to prevent such problems such as lumpiness and palpability. Injection in the under eye hollows can be tricky and you should consult with an experienced board certified plastic surgeon.
The three possible solutions for lumpiness are:
1. Massaging the areas where the Juvederm maybe clumped together
2. Wait - Like all hyaluronic acid fillers, Juvederm will be absorbed over time
3. Injections of hyaluronidase to reverse and break down the Juvederm
Juvederm puffiness can be treated...very easily!
Treatment of the area under the eyes ("tear trough hollows") can be fraught with problems. If injected incorrectly, patients can develop excessive puffiness and lumpiness; and even when injected correctly, there can be bruising. The good news is that there is a relatively easy way to treat the puffiness.
I inject an enzyme called hyaluronadase which effectively dissolves the product. If initial localized massage of this area does not smooth the lumpiness and puffiness, I inject a small amount of this enzyme, massage it into the site, and then have the patient see me again in a few days. Results generally are seen very quickly and this type of problem can be treated very quickly and inexpensively.
Most importantly, this underscores the importance of seeing an experience injector and not simply going to the cheapest one!
I hope this helps!
You might also like...
Juvederm under the eyes
Typically, treatment under the eyes are more difficult so bruises are more commonplace and can last longer than other injection sights due to the lightness of the skin and sensitivity. If you are still having lumps two weeks after your Juvederm injection, you should have a follow-up with your doctor. The lumps may be a result of accumulations of Juvederm and can sometimes be removed or lessen by massaging those areas. But if the lumps persist, your doctor can inject Hyaluronidase to dissolve them.
Web reference: http://www.finetouchdermatology.com/los-angeles-juvederm/
Swelling caused by Juvederm material
The pillow like swellings are actually Hyaluronic acid (Juvederm) material .
The best way to resolve this is through injection of Hyaluronidase. The procedure is safe and works very well.
The injection can be repeated without any problems until the swelling is entirely gone.
Lumpy Ridges and Bruises After Juvederm
There are lots of small vessels within the lower eyelid skin and to avoid these the Juvederm is best injected deep in the area just above the lower eyelid socket. This would also decrease the appearance of "pillows" which are the accumulations of the injected Juvederm.
Web reference: http://www.drfpalmer.com
Juvederm or Restylane may be injected with good results by experienced injectors. However, you must be willing to take some risk, including swelling and bruising. Sometimes inappropriate use or overfilling these areas can cause more long-term puffiness & swelling.
Web reference: http://www.elitemdspa.com
Juvederm "swells" under the eyes...
Bruising under the eyes after a hyaluronic acid filler such as Juvederm is injected is not unusual, and usually resolves in a couple of weeks. Lumpiness of juvederm in this location is likely due to this filler "swelling" in size as it absorbs water, (which is usually a "good" thing with this filler). Unfortunately, this can lead to lumpiness and generalized swelling under the eyes. Hyaluronidase can be injected into the filler to help dissolve it and relieve the lumpiness. Ask your injector if they can do this for you after checking for any allergy you may have to this product.
Juvederm lumpiness and juvederm bruising
As with all injectable materials, bruising can result with an njection that hits a blodd vessel. This is something that we all try hard to avoid, but unfortunately, a small percentage of patients will bruise. We do try to minimize these problems by injecting sensitive regions with a small needle (one that has a higher guage ie 30 guage is commonly used.) This minimizes the risk of bruising.
In terms of the lumpiness, this can result if a bruise occurs, and it may also exist if the material has not been placed smoothly. The nice thing about juvederm is that it is malleable (soft) and your doctor can massage it into place to improve the lumpiness. In addition, if all else fails, the juvederm can be dissolved with another simple injection.
Juvederm under your eyes should be done very very carefully
Dear Amy on Juve,
Certainly many specialists are injecting fillers these days, but unfortunately not all are as familar with the anatomy of the eyelid and orbital region as others. As an oculoplastic surgeon and eyelid specialist, I am very aware of what a challenging location this is for treatment. While Juvederm is an excellent option, and really the only injectible I ever consider in this area, it must be used very very cautiously. I tell my patients that I will only do a little at a time, and that they should expect 2 have 2-3 treatments over a period of 6-8 weeks so that we can be very conservative to ensure we get a result that we like and that is done safely.
As far as bruising, just like a bruise elsewhere, it may take 2-3 weeks to go away completely. Furthermore, the skin here is very thin and it is a very vascular area, so bruising tends to be more common. I would encourage you to massage the areas of lumps and puffs aggressively and then see your injector again in another week or two. Sometimes there is so much swelling, it is hard to tell what is what!! Occasionally, the juvederm may need to be removed or dissolved. Good luck!
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.